MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required placement of a yueh centesis disposable catheter needle for an outpatient paracentesis procedure.During the procedure, the catheter broke off at the hub as the user connected the catheter to the suction tubing.The catheter was extending outside of the patient's abdomen and the user removed the catheter using the wireguide.A new catheter was placed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
The patient's height, 6'2" inches was omitted from the initial report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable additional information: d9 (product received on) correction: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation (b)(6) (united states) informed cook on 30mar2022 of an issue with a yueh centesis disposable catheter needle (rpn: dtvn-5.0-19-10.0-yueh, lot: 14497832).On the day of the event, 24feb2022, when connecting the yueh catheter to the suction tubing, the hub broke off of the catheter extending outside the patient¿s body.The physician was able to use a wire guide to remove the broken product.A replacement device was used to complete the procedure.No harm to the patient has been reported.Reviews of the documentation, including the complaint history, device history record, drawing and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was received for evaluation.A visual inspection of the device confirmed separation of the catheter from the hub.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 14497832 found no relevant nonconformances that could have contributed to the reported failure.It should be noted that there were no other complaints associated with the final product lot number.The affected component is supplied by merit medical, and a supplier investigation was requested.The supplier reviewed the device history record for four lots (i2233535, i2233533, i2213539 and i2177041), and it was determined that all lots were released accomplishing all quality standard requirements.There were no deviations or nonconformances reported during the manufacturing of these product lots and it was confirmed that procedural and functional requirements needed for its release were met.As this is a known issue that is currently being addressed, merit medical was unable to establish a possible cause for this failure.Cook also reviewed product labeling.This complaint device is not currently packaged with instructions for use.Evidence gathered upon review of the dmr, dhr, device failure analysis, and supplier investigation, suggests that there is no indication of a manufacturing deficiency, or of nonconforming material existing in house or in the field.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that a component failure contributed to the event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14141099
Report Number1820334-2022-00609
Device Sequence Number6371922
Product Code GCB
UDI-Device Identifier00827002094901
UDI-Public(01)00827002094901(17)250125(10)14497832
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-10.0-YUEH
Device Lot Number14497832
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer05/09/2022
11/28/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date05/09/2022
12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight100 KG